# SDR CA150508004

- Difficulty date: May 5, 2015
- Submitted: August 5, 2015
- Operation: General aviation
- Make and model: Piper PA-31-350
- Aircraft time: 7,581 hours
- Engine: Lyc LTIO540J2BD
- Propeller: Hartzl HCE3YR2A
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Tube
- Condition: Displaced
- Location: Engine
- Stage of operation: TX
- How discovered: O
- Nature of condition: R
- Precautionary procedure: D

## Discrepancy

(CAN) AIRCRAFT WAS EXPERIENCING PROBLEMS WITH THE MANIFOLD PRESS ON THE RT ENG & DURING TROUBLESHOOTING IT WAS FOUND THAT THE RT ENG NR 4 CYLINDER INTAKE TUBE IN THE AIR BOX WAS DISPLACED.  THE OH MANUAL STATES THAT IT`S PRESS FIT, THEN SWAGED INTO PLACE.  AFTER OPENING THE SUMP INTAKE MANIFOLD BOTTOM PLATE IT WAS DISCOVERED THAT THE CLAMP HOLDING THE INTAKE TUBE FOR NR 4 & 3 CYLINDER WAS LOOSE.  THIS WAS CAUSED BECAUSE THE INTAKE TUBE WAS INSTALLED 90 DEGREES CLOCKWISE & OF THE SHAPE OF THE INTAKE TUBE IT WAS CONTACTING THE UPPER PORTION OF THE MANIFOLD & LOWER PORTION OF THE OIL SUMP MAKING A GOUGE.  OVER TIME IT ROTATED BACK TO A NORMAL POSITION & WAS THEN SITTING LOOSE IN THE CLAMP WHICH IS LIKELY WHAT CAUSED THE SWAGE TO FAIL.  THE SUMP GOUGE IS MEASURED AT .059 INCHES.
